MAUDE Adverse Event Report: COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD SOLUS BILIARY STENT AND INTRODUCER SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25672
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Address of user facility documented in additional data section of entity details.
 
Event or Problem Description
"products wouldn't work.Any of the solus double pigtail stents with introducers would not go through the wire locks."as per complaint form": when trying to use these stents , the stent would not feed through the wirelock- it was impossible to move it through as the stent isnt tappered.When we removed the wirelock it was also too difficult to push the stent into the duct.Finished by using a 7french double pigtail stent instead which the doctor didnt want to use unfortunately.
 
Event or Problem Description
"products wouldn't work.Any of the solus double pigtail stents with introducers would not go through the wire locks."as per complaint form": when trying to use these stents, the stent would not feed throught the wirelock- it was impossible to move it through as the stent isnt tapered.When we removed the wirelock it was also too difficult to push the stent into the duct.Finished by using a 7french double pigtail stent instead which the doctor didn't want to use unfortunately.This report being submitted is complete follow up mdr report due to the investigation being signed of on 31-aug-2020.
 
Additional Manufacturer Narrative
Device evaluation: 3 x zss-10-5-rb of lot number c1662694 were returned to cirl unopened in its original packaging.Compliant device was not returned.This compliant is related to (b)(4) which deals with the same complaint of device with an rpn of zss-10-7-rb.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2020.The returned device lab findings and observations can be referred through the attached files.Unopened devices returned; complaint devices not returned.Engineering advice during lab evaluation that wire locks were not intended to be used with device.Information requested as to the complaint device once as per dev # dv0001519, doc.# dv0001556 image review: n/a.Documents review including ifu review: prior to distribution all zss-10-5-rb are subjected to visual and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place in cirl.(d00059776 [qsi0975] rev031, [prd0111] rev022 and d00055252 [fqc0062] rev018).A review of the manufacturing records for zss-10-5-rb of lot number c1662694 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1662694.The instructions for use, ifu0100-1 which accompanies this device instructs the user to ¿do not use this device for any other purpose than stated intended use¿ and ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ root cause review: a definitive root cause can be attributed to user error due to the use of a wire lock where it is not mentioned as per the ifu.Summary: complaint is confirmed based on the customer¿s testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
SOLUS BILIARY STENT AND INTRODUCER SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9737896
Report Number3001845648-2020-00113
Device Sequence Number1815689
Product Code FGE
UDI-Device Identifier10827002256726
UDI-Public(01)10827002256726(17)221024(10)C1662694
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Model NumberG25672
Device Catalogue NumberZSS-10-5-RB
Device Lot NumberC1662694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/23/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1